Jump to content

Topamax......Please help with this one!


Recommended Posts

Hey all,

This week has went to shits basically, tried a few new products this week but nothing to note. Well anyways, I was interested in Topamax in the past and ran across it randomly today in a thread on another site so that brought it back to light. This won't be something I will be probably getting anytime soon but could be something I bring to my doctors attention whenever I see him next time. Any ideas on this? What I guess that catches my eye is this part "It widens the blood vessels in the brain which become restricted by increased serotonin levels." When I get my migraines is usually when my dp/dr gets bad too so these 2 somehow are connected, for me, in some way shape or form, although maybe not completely. And maybe it is just in my head but to me my brain feels like it has some serotonergic stuff going on when these spells happen. Am I thinking about this right? If my migraines and if it is my serotonin levels are getting jacked up some way and blood vessels are being restricted could this be causing my issues?

 

Thank you,

Andrew

  • Upvote 1
Link to comment
Share on other sites

  • 4 weeks later...

I get migraines, too and they definitely increase my visuals.  I've never tried Topamax.  From what I've read, it seems some people have had positive results in terms of reducing migraines, but a major side effect of this drugs is that it causes the brain to process information at a much slower rate.  It can makes people feel and act slow or dumb.  It doesn't happen to everyone, but this side effect is so common that neurologists have a nickname for Topamax: Dope-a-max.  I guess you just have to weigh the pros and cons. 

 

Seeing as this thread is a few weeks old, I'm curious.  Have you tried it?  If so, how do you feel?

Link to comment
Share on other sites

I get migraines, too and they definitely increase my visuals.  I've never tried Topamax.  From what I've read, it seems some people have had positive results in terms of reducing migraines, but a major side effect of this drugs is that it causes the brain to process information at a much slower rate.  It can makes people feel and act slow or dumb.  It doesn't happen to everyone, but this side effect is so common that neurologists have a nickname for Topamax: Dope-a-max.  I guess you just have to weigh the pros and cons. 

 

Seeing as this thread is a few weeks old, I'm curious.  Have you tried it?  If so, how do you feel?

No I haven't tried it. I might ask my doctor next time I see him which I don't know when that will be and I am 100% sure he will be pissed at me because I decided to quit taking my Gabapentin out of the blue(3000mg) and I already kind of made him made in the past by just quitting 30mgs of valiums out of the blue. Lol I try to tell him when you want to quit something you want to quit it now, not months down the road and when I want to quit something it is a impulse that I act on because if not I will change my mind. I guess I will have to see what he says when I see him!

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.